MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS SYSTEM SMOOTH PECTUS BAR 25.4CM (10IN)(L); PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS SYSTEM SMOOTH PECTUS BAR 25.4CM (10IN)(L); PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, associated reports: 0001032347-2020-00479, 0001032347-2020-00480.Concomitant medical products: pectus system smooth pectus bar 25.4cm (10in)(l), part# 01-3710-p, lot# 787280, pectus system smooth pectus bar 25.4cm (10in)(l), part# 01-3710-p, lot# j3839223, pectus system smooth pectus bar 27.9cm (11in)(l), part# 01-3711-p, lot# j3805905.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the patient developed a pneumothorax and underwent emergency surgery forty-two (42) days following implantation of four (4) pectus support bars and fourteen (14) days following a revision to correct device migration of the pectus support bars.The position of devices was not modified during the emergency surgery for the pneumothorax.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is still in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4: full udi - (b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PECTUS SYSTEM SMOOTH PECTUS BAR 25.4CM (10IN)(L)
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10608030
Report Number0001032347-2020-00478
Device Sequence Number3819422
Product Code HRS
UDI-Device Identifier00841036076221
UDI-Public00841036076221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3710-P
Device Lot Number787280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer04/01/2021
06/29/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date04/27/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR